... for 18?
Nucynta - I was diagnosed with interstitial cystitis and have been going to a pain management clinic
- 14 Mar 2013 by Stewgirl
- 27 Mar 2013
- bladder infection, pain, interstitial cystitis, nucynta, pain management
Added 14 Mar 2013:
for 18 mos. My doctor gradually increased my dosage of Nucynta Cr to 250 mgs x 2 day. I eventually developed tolerance to this dosage and was then prescribed 150 mgs of Nucynta CR x 3 day. The idea explained to me was that I was metabolizing this medication quicker and was experiencing end of dose tolerance. i was also experiencing breakthrough pain at various times of the day and was also prescribed 50 mgs Nucynta IR up to 200 mgs max per day. Because of the up and down nature of this disease my breakthrough dose was not always needed. As the months have passed I have seen my pain levels change and am no longer in pain 24 hrs a day. My question and concern is, has anyone tapered down successfully from this medication without the dreaded withdrawal symptoms and is it possible to eventually use this medication on an as needed basis? This medication has been a life saver during an incredible low period of my life. I believe a a lot of my physical symptoms are now coming from the tolerance I've developed from this medication. Withdrawal symptoms from pain meds I gather can be nasty, and the actual withdrawal symptoms in of itself can flare a sensitive IC bladder. I have questioned and relayed my concern to my Dr. and he has told me not to worry about terrible withdrawal and that tapering is the option he would use with me. I understand this a relatively new medication on the market, and not much is posted about it. I live in a small Canadian city and I'm one of the first patients at this clinic to use this medication for this particular ailment. I seem to be consumed mentally with the notion of physical withdrawal so much so that I am now feeling terribly guilty for even starting down the pain management path. Help!
Tapering can be quite successful especially if your pain levels are better. It is harder to taper when one still has a lot of pain. If your Dr does it correctly and doesnt try to taper too fast, you shouldnt have much trouble at all. Try not to stress. Just keep your Dr posted as to how you feel as you begin to taper. If you start feeling a lot of withdrawal symptoms, it just means you'll need to taper slower. You can do it and if done right, it isnt bad at all.
- Nucynta Information for Consumers
- Nucynta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nucynta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 4 answers
Posted 1 Aug 2012 • 8 answers
Posted 14 Feb 2013 • 1 answer
Posted 4 Feb 2015 • 1 answer
Posted 19 Sep 2015 • 1 answer